MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-SST
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a coronary angiogram, the sheath of the micropuncture transitionless access set got stuck in the patient 's femoral artery and had to be surgically removed.Approach for coronary angiogram procedure was made via the right femoral artery.Insertion of the complaint device was not difficult.The patient's anatomy was neither calcified, scarred, nor torturous.At an unspecified point in the procedure, the complaint device became lodged in the patient's anatomy and could not be removed via the endovascular approach.The angiogram procedure was not completed in order for the patient to be brought to the operating room where the distal portion of the complaint device (in it's entirety) was surgically removed.The removal was successful and the patient was reportedly "fine".After removal, no section of the complaint device remained inside the patient¿s body.The patient did not require any additional procedures and according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The inspection of the returned device confirmed that the hub was separated; the hub portion of the device was not returned.The segment which was returned was measured to be 9.4 cm in length.It was unclear which end of the returned segment was the proximal end of the device, and which end was the distal end.However, both ends were not smooth, and both exhibited some evidence of stretching and damage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigational findings.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7550129
Report Number1820334-2018-01364
Device Sequence Number13882840
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)210112(10)8508000
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-401-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR